Aa
A
A
A
Close
GERD (Acid Reflux) Community
3.2k Members
Avatar universal

Burping powdery substance after taking fluoxetine

Several times a week, about 5 minutes after I take my fluoxetine, I burp up the powdery substance burns my throat and nose tremendously.  I'm trying so hard not to burp, but sometimes it's inevitable and usually happens when i'm least expecting it.  It's very uncomfortable and burns my nose, throat and esophagus.  I do have GERD as well as chronic urticaria and take a regimen of meds to keep the chronic urticaria under control.  Zantac is part of that regimen.  
Is there risk of ending up with some other kind of problem because of the fluoxetine burning my nose, throat and espohagus?  thanks for your help
6 Responses
620923 tn?1452915648
Hi...consult ur dr about this issue....I have never heard of this problem, but I am not a dr and can not advise nething but for u to consult the dr;
Avatar universal
I have also had this several times after taking it.  its so hard to explain almost like it explodes in your thout almost like a pooof it burn and taste so bad. but mine goes away in like 5 mins if i continue to drink a lot. It only starting happening like 2 years after i had been taking it.
1663430 tn?1306162863
that specific med calls for a lot of water as you take it, but do you have any symptoms like this? heart burn, chest pains, pulse skipping fast or slow, insomnia, bowel problems IBS, trouble swallowing or lump in the throat, weezing, bloating, and etc.
1663430 tn?1306162863
I asumme you take it for anxiety, panic disorder, depression or something of that nature.
Avatar universal
I have the same problem that meezer mentioned above.  In response to your question, I do have issues with my bowels and possibly IBS.  Does this make a difference?  Thanks!
Avatar universal
I had extremely bad acid reflux and this  happened to me, once. I had been taking it for a little over a month. It started out of nowhere and I couldn’t figure out any lifestyle/behavioral changes I had made recently that would cause this. Once it happened the first time, it didn’t stop. Eating and drinking beforehand seemed to help, but not consistent enough for me to be comfortable taking. I had already switched to Escitalopram (Lexapro), before I noticed the date on the bottle indicated it was 6 months old at the time of taking it. I don’t know what the expiration time is for the capsules but it could’ve just been a batch gone bad. No matter the reason for these side effects, I am doing better on my current med anyway and don’t plan on reverting. Hope this acid reflux powder burp story can help!
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem